MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION SARS COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2

HOLOGIC, INC. PANTHER FUSION SARS COV-2/FLU A/B/RSV ASSAY; MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Catalog Number PRD-07400/ASY-16066
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the customer reported to hologic that they suspected one sample was a false positive for sars-cov-2, flu a, and rsv.The customer was using the sars-cov-2/flu a/b/rsv assay, reagent cartridge lot 884490, on the panther fusion instrument (sn (b)(6) ).The sample in question was initially tested on (b)(6) 2023 and resulted positive for sars-cov-2, flu a, and rsv.Customer questioned the sample result since all positive analytes had similar ct values.The same sample tube was retested on a non-hologic platform the same day and resulted negative for sars-cov-2, flu a, and rsv.Once the result on the non-hologic platform was obtained, the customer checked the curves for this sample and suspected that it was a false triple positive.Customer then retested the same sample tube and a new fusion tube, both times resulting negative for all four analytes.The triple positive result was reported to the patient, which goes against the sars-cov-2/flu a/b/rsv assay package insert to retest the sample and confirm results since triple infections are rare.The customer could not confirm whether the patient received treatment or if the result was amended.There were no associated/reported adverse events.
 
Additional Manufacturer Narrative
Hologic subject matter expert (sme) reviewed the customer¿s logs and noted that the amplification curve signal displayed an initial rise in signal intensity but remained relatively flat throughout the assay run.The amplification curves did not match a typical ¿true¿ amplification akin to a true positive sample.Hologic technical support (ts) reviewed the logs and did not observe any hardware errors for the sample in question but did see sporadic assay processing error flags throughout the worklists.Ts indicated that the repeat test was a valid run, but since the customer reported the triple positive results before performing retest, this was deemed to be outside the package insert instructions.Hologic product applications specialist (pas) reviewed the logs and fluorescence curves for the sample in question.Most fluorescence curves for the sample in question had the same pattern with a jump in the curve.Other samples tested in the same thermocycler well had normal curves.Pas did not observe any significant hardware errors.After discussing with r&d, pas suspected the abnormal sample result may have been due to the reaction vial, possibly an unexpected movement or artefact in the tube.Customer reported no further issues.Hologic completed a risk assessment.No patient harm was reported to hologic in association with this issue.Risk from standard treatment of sars-cov-2, flu a, or flu b is considered low.Per the assay package insert, results for this test must be correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.Since triple infections are rare, the package insert recommends retesting to confirm results.

Brand Name
PANTHER FUSION SARS COV-2/FLU A/B/RSV ASSAY
Common Device Name
MULTI-TARGET RESPIRATORY SPECIMEN NUCLEIC ACID TEST INCLUDING SARS-COV-2
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key18057967
Report Number2024800-2023-00017
Device Sequence Number6962432
Product Code QOF
UDI-Device Identifier15420045515352
UDI-Public15420045515352
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K222736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPRD-07400/ASY-16066
Device Lot Number884490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown